Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Jen,
    It’s been over 10 years and I have tried to forget my experience.
    It was not good. I’m sure everyone’s experience is different.
    I was 25 years old, in great shape at 130 pounds when I got Grave’s
    Disease. After I took the RadioActive Iodine, my weight reached 173
    pounds and I was an emotional wreck. I had no support from my ex
    and my family didn’t understand since none of the symptoms were visible.
    Anyway, to answer your question. I started feeling better after I
    started taking Synthroid in about a month to 6 weeks. I started
    to feel like I was in control of my feelings.
    It took about 6 months
    for me to loose 30 pounds and to feel “normal”. It was hard work.
    I walked alot since I couldn’t run anymore and ate a lot of salads.

    If you are not feeling well, insist on blood tests. I don’t feel
    that most doctors really understand this disease and quite frankly
    don’t take it too seriously since is isn’t infrequent or life
    threatening. They don’t understand the panic and emotional
    rollercoaster that we are (were) on. Make the doctor listen to you.

    Good luck. It does get better.
    Lynn

    Anonymous
    Post count: 93172

    Hi Jen….Saw your message…Made me remember to a prolonged period of being hypo too long last year, feeling awful and medical mismanagement, at the same time…Thought I was going nuts…VERY DEPRESSED…I do have Graves…I also am a RN…So, here’s what I think. Get some more labs and get a T4…If your TSH is really at 15, and your T4 is low…Tell your Doc to prescribe or else….And if he doesn’t, see another MD, preferrably an endo…You should not have to endure the agony any longer if the labs support the need for replacement. IF your thyroid returns to any function again, you may go hyper again and have to cease taking thyroid…worse case scenario.

    I remember crying so much when I was hypo…Good luck to you. Hang in there and fight those almighty, minimizing MD’s..

    Rachel

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.